Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 11, NWS Austin/San Antonio, TX

March 19, 200812 counties in Texas

NWS Austin/San Antonio, TX issued this wind advisory at Mar 19, 2008, 4:16 AM CDT for 12 counties in Texas. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2008, 4:16 AM CDT (09:16 UTC)
Expired
Mar 19, 2008, 10:06 AM CDT
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Caldwell County, TX, Comal County, TX, DeWitt County, TX, Fayette County, TX, Gonzales County, TX, Guadalupe County, TX, Hays County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Austin/San Antonio radar (KEWX), 53 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2008-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2008-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -123 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4336 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
-123 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 190916
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
416 AM CDT WED MAR 19 2008

...A WIND ADVISORY IS IN EFFECT UNTIL NOON CDT FOR EASTERN
PORTIONS OF SOUTH CENTRAL TEXAS...

.A STRONG STORM SYSTEM MOVING ACROSS TEXAS WILL BRING GUSTY
NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO NEAR 40 MPH
ACROSS PARTS OF SOUTH CENTRAL TEXAS. THE STRONGER WINDS ARE
EXPECTED TO AFFECT AREAS GENERALLY EAST OF A GEORGETOWN TO NEW
BRAUNFELS TO CUERO LINE. BREEZY NORTHWEST WINDS SHOULD CONTINUE
INTO THE AFTERNOON...BUT SHOULD FALL TO BELOW 20 MPH.

TXZ173-191>194-206>209-223>225-191700-
/O.NEW.KEWX.WI.Y.0011.080319T0916Z-080319T1700Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-
FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETTSVILLE
416 AM CDT WED MAR 19 2008

...WIND ADVISORY IN EFFECT UNTIL NOON CDT TODAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON CDT TODAY. 

EXPECT GUSTY NORTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS TO
NEAR 40 MPH THIS MORNING. THE PRESSURE GRADIENT WILL RELAX LATER
TODAY...WITH WINDS DECREASING TO 15 TO 20 MPH IN THE AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE
EXPECTED. THE STRONG NORTHWEST WINDS WILL CREATE DRIVING HAZARDS
FOR HIGH PROFILE VEHICLES...ESPECIALLY THOSE ON SOUTHWEST-TO-
NORTHEAST ORIENTED HIGHWAYS. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KEWX 191506
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1006 AM CDT WED MAR 19 2008

...WIND ADVISORY FOR EASTERN SOUTH CENTRAL TEXAS IS CANCELLED...

.BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH
CAN BE EXPECTED THROUGH THIS AFTERNOON. HOWEVER...WINDS ARE NO
LONGER ANTICIPATED TO REACH ADVISORY CRITERIA.

TXZ173-191>194-206>209-223>225-191615-
/O.CAN.KEWX.WI.Y.0011.000000T0000Z-080319T1700Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-COMAL-GUADALUPE-CALDWELL-
FAYETTE-GONZALES-DE WITT-LAVACA-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...NEW BRAUNFELS...SEGUIN...LOCKHART...
LA GRANGE...GONZALES...CUERO...HALLETTSVILLE
1006 AM CDT WED MAR 19 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS CANCELLED
THE WIND ADVISORY. 

BREEZY NORTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS NEAR 30 MPH
CAN BE EXPECTED THROUGH THIS AFTERNOON. HOWEVER...WINDS ARE NO
LONGER ANTICIPATED TO REACH ADVISORY CRITERIA.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Mar 18, 11:49 PM CDT, 4 hours 27 minutes earlier.

Area forecast discussion, Mar 18, 11:49 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1149 PM CDT TUE MAR 18 2008

.AVIATION...
AREAS OF VFR CIGS AND PATCHY MVFR CIGS IN LIGHT RAIN WILL PRECEDE
AN UPPER TROUGH AS IT MOVES ACROSS THE FAR EASTERN PARTS OF SOUTH
CENTRAL EARLY IN THE OVERNIGHT HOURS, THEN THE UPPER TROUGH EXITS
THE AREA AND SKIES RAPIDLY CLEAR WITH VFR CONDITIONS REMAINDER OF
THE OVERNIGHT HOURS THROUGH WEDNESDAY NIGHT. NWLY WINDS 10 TO 20
KTS WITH GUSTS TO AROUND 25 KTS WILL PREVAIL DURING THE OVERNIGHT
HOURS INTO WEDNESDAY THEN BECOME VARIABLE 5 KTS OR LESS WEDNESDAY
EVENING AS A SURFACE HIGH SETTLES INTO THE AREA.

&&

.PREV DISCUSSION... /ISSUED 1058 PM CDT TUE MAR 18 2008/

UPDATE...
UPPER LEVEL LOW CONTINUES TO TREK EASTWARD ACROSS OUR CWFA WITH PCPN
ENDING ALONG THE RIO GRANDE. PCPN WILL FINALLY EXIT OUR NORTHEAST
COUNTIES DURING THE WEE HOURS OF WEDNESDAY MORNING. ADJUSTMENTS MADE
TO POP AND WX GRIDS.

PREV DISCUSSION... /ISSUED 812 PM CDT TUE MAR 18 2008/

UPDATE...
THE PRESSURE GRADIENT HAS RELAXED ACROSS THE CWFA WITH THE SFC LOW
NOW LOCATED OVER SOUTHEAST TEXAS AND THE ARKLATEX. THIS HAS ALLOWED
WIND SPEEDS TO FALL BELOW ADVISORY THRESHOLDS. THUS THE WIND ADVISORY
HAS BEEN CANCELLED.

PREV DISCUSSION... /ISSUED 713 PM CDT TUE MAR 18 2008/

FIRE WEATHER...
THE RED FLAG WARNING FOR THE RIO GRANDE PLAINS HAS BEEN ALLOWED TO
EXPIRE. RELATIVE HUMIDITIES ACROSS THE WARNING AREA STAYED ABOVE
RED FLAG WARNING CRITERIA. ELEVATED SHOWERS ASSOCIATED WITH THE
UPPER LEVEL LOW PRESSURE SYSTEM WERE PICKING UP PARTICULATE MATTER
IN THE FORM OF SMOKE AND DUST FROM MEXICO. THIS IS RESULTING IN A
MUDDY RAIN THIS EVENING ACROSS SOUTH CENTRAL TEXAS.

PREV DISCUSSION... /ISSUED 651 PM CDT TUE MAR 18 2008/

AVIATION...
AN UPPER LEVEL LOW WILL MOVE ACROSS SOUTH CENTRAL TEXAS THIS
EVENING WITH TWO BANDS OF LIGHT TO BRIEFLY MODERATE RAIN. ISOLATED
THUNDERSTORMS ARE POSSIBLE NEAR THE UPPER LOW. THE UPPER LOW WILL
BE EAST OF THE AREA BY THE OVERNIGHT HOURS ENDING THE RAINS. CIGS
WILL BE VFR WITH AREAS OF MVFR CIGS AND POSSIBLY VSBYS MAINLY IN
RAIN WHICH MAY BE MIXED WITH SMOKE AND DUST FROM MEXICO. SKIES
WILL CLEAR LATER TONIGHT INTO WEDNESDAY. N TO NW WINDS 10 TO 20
KTS WILL PREVAIL MOST AREAS. GUSTS OF 20 TO 30 KTS CAN BE EXPECTED
THIS EVENING AND ARE POSSIBLE ON WEDNESDAY.

PREV DISCUSSION... /ISSUED 530 PM CDT TUE MAR 18 2008/

UPDATE...
LOOKING AT THE LATEST RADAR AND SATELLITE TRENDS...THE 18Z NAM HAS
A BETTER HANDLE ON THE TRACK AND PCPN ASSOCIATED WITH THE UPPER
LOW. HAVE UPDATED THE POP...SKY COVER AND QPF GRIDS FOR TONIGHT.

PREV DISCUSSION... /ISSUED 507 PM CDT TUE MAR 18 2008/

UPDATE...
HAVE CANCELLED THE TORNADO WATCH FOR LEE...BASTROP AND FAYETTE COUNTIES.
THE TORNADO THREAT HAS ENDED WITH THE LINE OF SFC BASED CONVECTION EXITING
TO THE EAST. ELEVATED CONVECTION IS STILL POSSIBLE THIS EVENING AS THE
UPPER LEVEL LOW PRESSURE SYSTEM TRACKS EASTWARD ACROSS SOUTH TEXAS.

PREV DISCUSSION... /ISSUED 338 PM CDT TUE MAR 18 2008/

DISCUSSION...
CONVECTIVE ACTIVITY WILL CONTINUE THROUGH THE LATE AFTERNOON AND
EARLY EVENING HOURS ACROSS THE EASTERN PORTION OF SOUTH CENTRAL
TEXAS. A SECOND ROUND OF RAIN IS EXPECTED THIS EVENING AS LINGERING
MOISTURE WRAPS AROUND THE LOW AS IT MOVES ACROSS CENTRAL TEXAS.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE BEFORE MIDNIGHT...BUT THE
MAJORITY OF THE ACTIVITY WILL BE LIGHT RAIN SHOWERS. STRONG AND GUSTY
WEST TO NORTHWEST WINDS WILL CONTINUE INTO THE EARLY OVERNIGHT HOURS
AS TIGHT PRESSURE GRADIENTS PERSIST.

MUCH MILDER WEATHER IS IN STORE FOR THE REST OF THE WORK WEEK AND
INTO THE WEEKEND AS WESTERLY FLOW ALOFT DOMINATES. DRY CONDITIONS
ARE EXPECTED THROUGH MUCH OF THE FORECAST PERIOD. A SLIGHT CHANCE
FOR RAIN ENTERS THE PICTURE ON SATURDAY AS A WEAK COLD FRONT
PUSHES INTO THE REGION. THIS FRONT WILL HELP LOWER TEMPERATURES TO
ABOUT 5 DEGREES BELOW LATE MARCH NORMALS THROUGH THE BEGINNING OF
NEXT WEEK.

FIRE WEATHER...
WINDS AND RELATIVE HUMIDITIES WILL APPROACH RED FLAG CRITERIA
ACROSS THE SOUTHWESTERN PORTION OF SOUTH CENTRAL TEXAS FOR A FEW
HOURS WEDNESDAY AFTERNOON. MUCH OF THE REST OF THE REGION RECEIVED
WETTING RAINS TUESDAY AFTERNOON AND RED FLAG CONDITIONS ARE NOT
EXPECTED. DRY CONDITIONS WILL PERSIST INTO THE WEEKEND BUT 20 FOOT
WINDS WILL REMAIN BELOW 15 MPH DURING THIS TIME FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              48  76  45  75  49 /  80   0   0   0  -
AUSTIN BERGSTROM INTL AIRPORT  46  74  36  73  41 /  80   0   0   0  -
DEL RIO INTL AIRPORT           46  77  47  75  49 /  40   0   0   0   0
SAN ANTONIO INTL AIRPORT       48  75  42  73  46 /  30   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/04
Hazardous weather outlook, Mar 18, 3:45 PM CDT, 12 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
345 PM CDT TUE MAR 18 2008

TXZ171>173-183>194-202>209-217>225-228-191100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
345 PM CDT TUE MAR 18 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT...

A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT ACROSS SOUTH CENTRAL
TEXAS.

A RED FLAG WARNING IS IN EFFECT THROUGH 7 PM TODAY ACROSS WESTERN
PORTIONS OF SOUTH CENTRAL TEXAS.

A STRONG COLD FRONT WILL USHER IN GUSTY WINDS AND LOWER HUMIDITY
THIS AFTERNOON AND EVENING...RESULTING IN THE NEED FOR A WIND
ADVISORY ACROSS THE ENTIRE AREA...AND A RED FLAG WARNING ALONG THE
RIO GRANDE PLAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

WINDS AND HUMIDITIES COULD REACH NEAR CRITICAL LEVELS ACROSS
MUCH OF SOUTH CENTRAL TEXAS WEDNESDAY. THESE CONDITIONS COULD
BECOME FAVORABLE FOR THE SPREAD OF FIRES.

NO OTHER HAZARDOUS WEATHER IS ANTICIPATED FOR SOUTH CENTRAL TEXAS
FOR WEDNESDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.